Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 305, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 24, 2005, 2:09 PM MDT for Hettinger County, Stark County, North Dakota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2005, 2:09 PM MDT (20:09 UTC)
- Expired
- Jul 24, 2005, 2:47 PM MDT
- In force
- 38 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Hettinger County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 138 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 1:50 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:00 AM MDT, 12 hours 9 minutes earlier.
Area forecast discussion, Jul 24, 2:00 AM MDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SUN JUL 24 2005 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT MAIN FORECAST HIGHLIGHT IN THE SHORT TERM IS PRECIP CHANCES THIS EVENING INTO MONDAY MORNING/AFTERNOON...AND ALSO WILL SEE A NICE COOLING TREND GOING INTO THE WORK WEEK. CURRENTLY...PARTLY CLOUDY SKIES WITH MID LEVEL AND HIGH CLOUDS OVER SOUTHWEST AND SOUTH CENTRAL ND FROM PREVIOUS THUNDERSTORM ACTIVITY IN SOUTHEASTERN MT LAST NIGHT. MOSTLY CLEAR ELSEWHERE. WILL MONITOR SATELLITE LOOP AND SURFACE OBS FOR POSSIBLE FOG LATER THIS MORNING AS THERE WILL BE LIGHT WINDS AND CLEAR SKIES OVER SOME AREAS. NEXT PRECIP CHANCE WILL BE LATER THIS EVENING THROUGH MONDAY AFTERNOON. SEVERAL WEAK SHORT WAVES WILL MOVE THROUGH/NEAR THE FORECAST AREA...ALONG WITH PERIODS OF FAVORABLE UPPER LEVEL DIVERGENCE AND SFC/NEAR SFC CONVERGENCE. FIRST WAVE MOVES THROUGH THE SOUTHERN AND CENTRAL ZONES THIS EVENING...THEN ANOTHER LATER TONIGHT INTO MONDAY MORNING/EARLY AFTERNOON. MODELS CURRENTLY HAVE ALL PRECIP ACTIVITY ENDING BY LATE MONDAY AFTERNOON...BUT MIGHT SEE SOME THUNDER ACTIVITY IN THE FAR SOUTH AND SOUTHWEST MONDAY NIGHT. ALSO...MOSTLY KEPT WX WORDING AT SHOWERS WITH ISOLD THUNDER AS INSTABILITY IS LIMITED. PREVIOUS MENTIONED SHORTWAVES ALONG WITH NORTHWEST FLOW WILL DROP TEMPERATURES WELL BELOW AVERAGE...AROUND 10 TO 15 DEGREES...MONDAY AND TUESDAY. LOWERED MAX T TUESDAY AS THICKNESS VALUES LOOK TO BE SIMILAR...IF NOT A LITTLE LOWER IN SOME AREAS...TO MONDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY DRY RIDGING STILL APPEARS TO BE THE RULE...ALONG WITH DEWPOINTS IN THE 45 TO 55 RANGE. THUS I EXPECT A QUIET AND SEASONABLE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/RSL
Hazardous weather outlook, Jul 24, 4:07 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT SUN JUL 24 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251006- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 507 AM CDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:58 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 47 min |
| Jul 24, 1:24 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 70 min |
| Jul 24, 2:34 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 57 min |
| Jul 24, 3:24 PM MDT | Severe Thunderstorm Warning | BIS | Oliver | 52 min |
| Jul 24, 3:49 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 27 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.